Alert archive / Texas / Wind Chill Advisories in 2011
Wind Chill Advisory 1, NWS Brownsville, TX
NWS Brownsville, TX issued this wind chill advisory at Feb 4, 2011, 4:09 PM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Feb 4, 2011, 6:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2011, 4:09 PM CST (22:09 UTC)
- In effect from
- Feb 4, 2011, 6:00 PM CST
- Expired
- Feb 5, 2011, 12:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -303 m²/s²
- 0-3 km storm-relative helicity
- 733 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
420 WWUS44 KBRO 042209 WSWBRO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 409 PM CST FRI FEB 4 2011 ...TEMPERATURES AND WINDS WILL PROVIDE BRIEF COLD WIND CHILLS ACROSS THE COASTAL SECTIONS OF DEEP SOUTH TEXAS EARLY THIS EVENING... .THE COMBINATION OF RAPIDLY FALLING TEMPERATURES AND GRADUALLY DIMINISHING WINDS EARLY THIS EVENING WILL ALLOW WIND CHILLS TO FALL BELOW FREEZING TONIGHT. WINDS SHOULD BECOME LIGHT AFTER MIDNIGHT BUT TEMPERATURES WILL CONTINUE TO FALL BELOW FREEZING LATE TONIGHT. TXZ251-254>257-050600- /O.NEW.KBRO.WC.Y.0001.110205T0000Z-110205T0600Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 409 PM CST FRI FEB 4 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. NORTHWEST WINDS OF 15 TO 20 MPH LATE THIS AFTERNOON WILL DIMINISH TO 10 TO 15 MPH THIS EVENING. HOWEVER...TEMPERATURES WILL FALL INTO THE LOWER 30S EARLY THIS EVENING PROVIDING WIND CHILL VALUES OF 21 TO 27 DEGREES ACROSS THE AREA ESPECIALLY AS TEMPERATURES FALL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 30 OR LOWER FOR 3 OR MORE HOURS. RESIDENTS VENTURING OUT SHOULD DRESS WARMLY. SEVERAL LAYERS OF CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET. && $$ CASTILLO
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 4, 1:35 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Feb 4, 1:35 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
135 PM CST FRI FEB 4 2011
.SHORT TERM /TONIGHT THROUGH 6 AM SUNDAY/...SKIES HAVE CLEARED FOR
ALL EXCEPT LOWER CAMERON COUNTY...WHICH SHOULD BE OPEN WITHIN THE
HOUR. TEMPERATURES HAVE RISEN ABOVE FREEZING FOR ALL AREAS WITH
BREEZY NORTHWEST WINDS. WINDS WILL DIE OFF THIS EVENING...AND WITH
CLEAR SKIES...TEMPERATURES WILL ONCE AGAIN PLUMMET INTO THE MID TO
UPPER 20S. ONE MORE NIGHT WITH HARD FREEZE WARNINGS. WINDS GRADUALLY
TURN TO THE SOUTH DURING THE DAY SATURDAY AS HIGH PRESSURE IN THE
VICINITY MOVES OFFSHORE. INCREASING DEW POINTS FROM GULF MOISTURE
WILL KEEP TEMPERATURES UP OVERNIGHT SATURDAY NIGHT...ONLY FALLING TO
AROUND 40.
&&
.LONG TERM /SUNDAY MORNING THROUGH FRIDAY/...A SHORT WAVE TROUGH
WILL MOVE SOUTH DOWN THE FRONT RANGE OF THE ROCKIES ON SUNDAY...
DEEPENING THE LONGER WAVE TROUGH ALREADY IN PLACE OVER DEEP SOUTH
TEXAS. ANOTHER COLD AIR MASS WILL BE ASSOCIATED WITH THIS TROUGH...
AND WILL ARRIVE LATE SUNDAY...SHIFTING A MODERATE SOUTH RETURN FLOW
TO NORTH. THE ENTIRE TROUGH COMPLEX WILL CLEAR THE AREA SUNDAY NIGHT
ALLOWING FOR CLEARING SKIES AND COOLER TEMPS. HIGH TEMPS ON SUNDAY
WILL SNEAK UP INTO THE 70S...WITH LOWS SUNDAY NIGHT IN THE UPPER 30S
TO LOWER 40S. HIGHS TEMPS ON MONDAY WILL BE SLIGHTLY COOLER THAN
SUNDAY...60S AND 70S...WITH 40S TO LOWER 50S MONDAY NIGHT.
STRONG UPSTREAM RIDGING WILL FORCE HIGH PRESSURE RAPIDLY EAST ON
MONDAY...LEADING TO QUICK RETURN FLOW. A MORE ZONAL H5 PATTERN WILL
BE IN PLACE MONDAY NIGHT TO TUESDAY AS A 1046 MB HIGH BUILDS OVER
MONTANA WHILE COLD AIR RUSHES SOUTH THROUGH THE PLAINS. THIS FRONT
WILL ARRIVE IN DEEP SOUTH TEXAS WEDNESDAY MORNING...AND WILL REVERSE
THE SHORT LIVED WARMING TREND THAT RESULTED RELATIVELY BALMY HIGH
TEMPERATURES TUESDAY IN THE 70S. OVERCAST SKIES AND LIGHT RAIN OR
DRIZZLE WILL BE POSSIBLE WEDNESDAY AS THE THIN LAYER OF COLDER AIR
SETS UP AN OVER RUNNING SITUATION. HIGH PRESSURE WILL SPREAD OUT
OVER THE AREA WEDNESDAY NIGHT AND THURSDAY WITH ENOUGH OF A DRY AIR
COMPONENT IN WINDS ALOFT TO RESULT IN SOME CLEARING. HIGH PRESSURE
WILL CONTINUE TO SPREAD OUT ON FRIDAY...WITH A WEAK COASTAL TROUGH
FORMING ALONG THE COAST WITH THE POTENTIAL FOR LIGHT PRECIP JUST
OFFSHORE.
&&
.AVIATION...CLOUD DECKS HAVE CLEARED ALL BUT KBRO AND SHOULD BE
OUT OF THERE WITHIN THE HOUR. EXCEPT FOR SOME LINGERING COLD
WEATHER CU...SKIES SHOULD REMAIN CLEAR THROUGH 24 HOURS. BREEZY
NORTHWEST WINDS WILL DECREASE TO NEARLY CALM OVERNIGHT...AND
GRADUALLY TURN SOUTH DURING THE DAY TOMORROW.
&&
.MARINE...TODAY THROUGH 6 PM SATURDAY...BREEZY NORTHWEST WINDS
CONTINUE THROUGH THE EVENING AS THE COASTAL TROUGH DEPARTS EAST. THE
GRADIENT WILL RELAX OVERNIGHT AS HIGH PRESSURE CENTER MOVES INTO THE
NORTHWEST GULF. SMALL CRAFT ADVISORIES EXPIRE AT 6PM. LIGHT AND
VARIABLE WINDS WITH THE HIGH PRESSURE WILL DOMINATE SATURDAY BEFORE
TURNING TO THE SOUTHEAST SATURDAY NIGHT.
SUNDAY MORNING THROUGH WEDNESDAY...A COUPLE OF COLD FRONTS WILL
CREATE UNSETTLED CONDITIONS IN THE LONG TERM PERIOD. THE FIRST COLD
FRONT IS DUE LATE SUNDAY AS HIGH PRESSURE PUSHES OUT OF THE PACIFIC
NORTHWEST. STRONG NORTH WINDS WILL BUILD SEAS RAPIDLY SUNDAY NIGHT
WITH SMALL CRAFT ADVISORY CONDITIONS A NEAR CERTAINTY. HIGH PRESSURE
WILL QUICKLY SPREAD OUT AND SHIFT EAST MONDAY...WITH SEAS OFFSHORE
DECREASING BELOW SEVEN FEET DURING THE DAY. MODERATE TO STRONG
RETURN FLOW WILL THEN DEVELOP...WITH SOUTHEAST TO SOUTH WINDS OF 20
TO 25 KNOTS FORECAST MONDAY NIGHT AND TUESDAY. SEAS WILL RESPOND AND
BUILD TO SEVEN FEET LATE TUESDAY. WINDS AND SEAS WILL DECREASE
BRIEFLY TUESDAY NIGHT BEFORE THE NEXT COLD FRONT ARRIVES DURING THE
DAY WEDNESDAY. STRONG NORTH WINDS WILL PERSIST FOR A DAY OR MORE...
BUILDING WAVE HEIGHTS OFFSHORE TO BETWEEN 10 AND 12 FEET WEDNESDAY
NIGHT. SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST INTO THURSDAY
EVENING OVER THE OPEN GULF WATERS. PRECIP NOT EXPECTED TO BE A BIG
ISSUE...WITH LIGHT RAIN CHANCES HIGHER WITH THE WEDNESDAY FRONT.
&&
.PREV DISCUSSION... /ISSUED 845 AM CST FRI FEB 4 2011/
UPDATE...VALLEY WAKING UP TO ICY CONDITIONS WITH TREES HANGING
LOW DUE TO WEIGHT OF ALMOST 1/2 INCH GLAZE ICE. CLEARING WEST TO
EAST...WITH LOW CLOUD DECK ALREADY LIFTING AS FAR EAST AS WESLACO.
SKIES SHOULD BE CLEAR IN THE FOR MOST OF THE VALLEY BY NOON. DAY
TIME HIGHS WILL BE HIGHER FOR AREAS THAT CLEAR EARLIER...
ESPECIALLY FOR APY AND HBV AREAS. CURRENT FORECAST HAS THESE
COVERED...SO NO UPDATES NEEDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 29 58 45 69 / 0 0 0 10
BROWNSVILLE 28 58 46 69 / 0 0 0 10
HARLINGEN 26 60 43 71 / 0 0 0 10
MCALLEN 24 62 42 73 / 0 0 0 10
RIO GRANDE CITY 27 64 39 72 / 0 0 0 10
SOUTH PADRE ISLAND 38 57 51 64 / 0 0 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HARD FREEZE WARNING FROM 8 PM THIS EVENING TO 9 AM CST SATURDAY
FOR TXZ248>255.
FREEZE WARNING FROM 8 PM THIS EVENING TO 9 AM CST SATURDAY FOR
TXZ256-257.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 PM CST THIS EVENING FOR
GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ150-155-
170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
64/54/VEGAHazardous weather outlook, Feb 4, 2:32 PM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 232 PM CST FRI FEB 4 2011 TXZ248>257-051200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 232 PM CST FRI FEB 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HARD FREEZE WARNING IS IN EFFECT ACROSS ZAPATA...JIM HOGG...BROOKS...KENEDY...STARR...HIDALGO...INLAND CAMERON AND INLAND WILLACY COUNTIES BEGINNING AT 8 PM CST TONIGHT. A FREEZE WARNING IS IN EFFECT ACROSS COASTAL CAMERON AND COASTAL WILLACY COUNTIES BEGINNING AT 8 PM CST TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A HARD FREEZE WARNING IS IN EFFECT ACROSS ZAPATA...JIM HOGG...BROOKS...KENEDY...STARR...HIDALGO...INLAND CAMERON AND INLAND WILLACY COUNTIES UNTIL 9 AM CST SATURDAY. A FREEZE WARNING IS IN EFFECT ACROSS COASTAL CAMERON AND COASTAL WILLACY COUNTIES UNTIL 9 AM CST SATURDAY. A MODERATE TO HIGH RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-051200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 232 PM CST FRI FEB 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT ACROSS THE LAGUNA MADRE THROUGH 6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT ACROSS THE OFFSHORE GULF OF MEXICO COASTAL WATERS THROUGH 6 PM CST THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SMALL CRAFT ADVISORIES MAY BE NECESSARY ACROSS THE OFFSHORE GULF OF MEXICO COASTAL WATERS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MARTIN
In the hours before
Local storm report, Feb 4, 2:36 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
236 PM CST FRI FEB 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FREEZING RAIN BROWNSVILLE 25.93N 97.48W
02/04/2011 E1.00 INCH CAMERON TX NWS EMPLOYEE
ICE ACCUMULATION TO ONE INCH ON MORNINGSIDE PARK SIGN
AT RUBEN TORRES AND CENTRAL AVE.
&&
EVENT NUMBER BRO1100009
CASTILLOLocal storm report, Feb 4, 3:47 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
347 PM CST FRI FEB 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM SNOW ROMA 26.41N 99.00W
02/04/2011 E1.0 INCH STARR TX BROADCAST MEDIA
ONE INCH OF SNOW REPORTED BY LOCAL MEDIA WITH SLEET AND
ICE GLAZE.
&&
EVENT NUMBER BRO1100010
CASTILLOThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 2:00 AM CST | Freeze Warning | BRO | 31 hr | |
| Feb 4, 2:00 AM CST | Hard Freeze Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 31 hr |
Nearby
Wind Chill Advisories in Texas, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.